Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 6, 1999, 3:21 AM EDT for Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 3:21 AM EDT (07:21 UTC)
- Expired
- May 6, 1999, 6:10 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 92 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 060719 FFWJKL KYC013-121-125-147-199-203-231-235-061010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 321 AM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN SOUTHEASTERN KENTUCKY KNOX COUNTY IN SOUTHEASTERN KENTUCKY LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 610 AM EDT (510 AM CDT) * AT 300 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS WITH MODERATE TO HEAVY RAIN CONTINUE TO MOVE SLOWLY NORTHEAST OVER THE CUMBERLAND VALLEY. * MODERATE RAIN CONTINUE TO FALL IN THE CUMBERLAND VALLEY ASSOCIATED WITH A THUNDERSTORM COMPLEX SLOWLY MOVING THROUGH THE TENNESSEE VALLEY. DOPPLER RADAR ESTIMATES THAT GENERALLY ONE AND A HALF TO TWO AND A HALF INCHES OF RAIN HAS FALLEN IN THE AREA SINCE AROUND MIDNIGHT EDT. WESTERN PULASKI COUNTY AND MOST OF MCCREARY COUNTY HAVE RECEIVED THE HEAVIEST RAINS. SPOTTERS IN PULASKI AND ALSO LAUREL COUNTIES HAVE ALSO REPORTED HIGH RAINFALL RATES. ADDITIONAL REPORTS FROM LAW ENFORCEMENT DETAIL PONDING ON AREA ROADS ALONG WITH STREAM RISES. THE RAIN WILL VERY GRADUALLY TAPER OFF TOWARD DAWN AFTER DEPOSITING AS MUCH AS THREE TO FOUR INCHES OVER PARTS OF THE CUMBERLAND VALLEY. HIGH WATER PROBLEMS ARE A DISTINCT POSSIBILITY IN AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. bGREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:25 AM EDT, 56 minutes earlier.
Area forecast discussion, May 6, 2:25 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 225 AM EDT THU MAY 6 1999 NOT A LOT OF TIME FOR DETAILS THIS AM. WE ISSUED A FFA FOR ENTIRE CWA UNTIL 7 AM THIS MORNING. THIS STILL LOOKS REASONABLE AND PLAN ON CARRYING IT IN ZONES. VERY LATEST SAT PIXS AND LOCAL AND RADAR COMPOSITES SHOW LIGHTNING STRIKES DECR A BIT AND COLD TOPS WARMING JUST A BIT ALSO. STILL PLENTY OF CONVECTION THOUGH..MOVING INTO W 1/2 OF CWA ATTM WITH SOME PRETTY HEALTHY 1 HRLY RAIN AMOUNTS. LOOKS LIKE MOST OF THIS EVENT THIS MORNING WILL BE A RAIN EVENT AND NOT SVR...AS VERY GOOD HVY PCPN DYNAMICS ARE IN PLACE UNTIL AROUND 12-14Z OR SO THIS A.M. MODELS AND CROSS SECTIONS INDICATE THAT THIS ROUND OF WX WILL MOVE THRU AND WEAKEN OVER THE CWA THRU THE AM HOURS. WILL WORD POPS FOR SOME SHOWERS...FEW TSRA S THIS AM THEN BECOMING PC OR PS BY AFTERNOON... SIMILAR TO YESTERDAY. THEN PC TONIGHT FOR AWHILE UNTIL THE NEXT SHORTWAVE GINNS UP THE ATMOSPHERE AND ROTATES AROUND THE BASE OF THE TROFF OF THE PESKY UPPER LOW. THIS WILL TRIGGER ANOTHER ROUND OF CONVECTION AROUND 06Z OR SO TONIGHT...BUT DOESNT APPEAR TO BE NEARLY AS SERIOUS AS THIS MORNINGS ACTIVITY. LOOKS LIKE CHC POPS CONTINUE THRU ABOUT MIDDAY FRI THEN THAT ACTIVITY MOVES ON OUT. TIMING A BIT TRICKY ON FRIDAY FOR POPS...PLANNING ON GOING WITH THE MORNING PERIOD AGAIN THEN PS OR PC IN AFTERNOON. FOR THE EXTENDED PERIODS...WITH UPPER LOW ONLY SLOWLY MOVING TO ESE... A FEW WRAP AROUND SHOWERS ARE POSSIBLE SAT AND SUN...PARTICULARLY IN THE AFTERNOON WITH HEATING...BUT DOESNT LOOK LIKE MUCH. WILL TWEAK THE EXTENDED TO BE A LITTLE LESS PESSIMISTIC. WILL REMOVE CHC SHRAS ON MON AS SHRT WAVE RIDGING MOVES IN BEHIND UPPER LOW ACRSS THE AREA. MOS NUMBERS ARE CLOSE TODAY FOR A CHANGE AND WONT DEVIATE MUCH AT ALL. WORK ZONES WILL BE ISSUED SHORTLY UNDER AFOS HEADER SDFOZFJKL. COMMENTS WELCOME. .JKL...FFA UNTIL 7 AM EDT. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:25 AM EDT | Severe Thunderstorm Warning | JKL | Wayne | 45 min |
| May 6, 12:44 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Whitley | 41 min |
| May 6, 3:21 AM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 3 hr |
| May 6, 3:21 AM EDT | Flash Flood Warning | JKL | Bell, Knox | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.